Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2006, Article ID 16156, 14 pages
http://dx.doi.org/10.1155/IJMMS/2006/16156

Beta Bessel distributions

1Department of Mathematics and Statistics, Bowling Green State University, Bowling Green 43403, OH, USA
2School of Mathematics, University of Manchester, Oxford Road, Manchester M13 9PL, UK

Received 5 December 2005; Revised 4 May 2006; Accepted 7 May 2006

Copyright © 2006 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Three new distributions on the unit interval [0,1] are introduced which generalize the standard beta distribution. These distributions involve the Bessel function. Expression is derived for their shapes, particular cases, and the nth moments. Estimation by the method of maximum likelihood and Bayes estimation are discussed. Finally, an application to consumer price indices is illustrated to show that the proposed distributions are better models to economic data than one based on the standard beta distribution.